MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not available.
 
Event or Problem Description
On (b)(6) 2013 the patient received a mitral valve replacement and a carbomedics standard m7-033 was implanted.On (b)(6) 2015 the valve was explanted and replaced with another carbomedics m7-033 standard mitral valve.
 
Additional Manufacturer Narrative
Date of event corrected.Event occurred (b)(6) 2015.Previously reported as occurring (b)(6) 2018, which corresponds to the manufacturer awareness date.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.This mdr has already been submitted july 10, 2018 and resubmitted due to missing 3rd acknowledgment.
 
Additional Manufacturer Narrative
The manufacturer received additional information on july 19, 2018 containing a detailed report of the initial operation and following re-operation.Per the report the patient received the original mitral valve replacement due to endocarditis, specifically staphylococcus aureus.A carbomedics standard m7-033 mechanical mitral valve was implanted.18 months later the patient received a re-operation due to endocarditis with the same microorganism, staphylococcus aureus.The device history record review confirmed that the carbomedics standard m7-033 mechanical mitral valve satisfied all material, visual, sterilization and performance standards required for a carbomedics standard mechanical mitral valve at the time of manufacture and release.Based on this information, the delay in onset of the endocarditis and the information received identifying that the infectious microorganism leading to endocarditis, and consequent valve explant, was the same microorganism that was identified in the patient 18 months prior, it can be reasonably assumed that the root cause of the adverse event is attributable to patient factors and is not a valve related incident.
 
Event or Problem Description
Patient age (b)(6).Urgent mitral valve replacement.Patient visited hospital on (b)(6) with increasing fever, malaise and prodromal symptoms.Patient has moderate mitral regurgitation due to bileaflet prolapse.Patient has dilated left atrium and good left ventricular systolic function in their past.Patient has atrial fibrillation and has been on warfarin.Patient had a dc cardioversion to treat fibrillation on (b)(6) 2013.Initially successful but patient reverted to atrial fibrillation.Patient does not smoke.Low alcohol intake.On admission patient was hypertensive with a pan systolic murmur.Initial crp was 244.Patient has a small petechiae on right fifth finger.Patients blood culture has grown staphylococcus aureus with increasing crp.Patient underwent transesophageal echocardiography on (b)(6) 2013.Left atrium was 6.6cm.Bileaflet prolapse of mitral valve with 0.5 cm filamentous vegetation on p3.Moderate to severe mitral regurgitation was present.Left ventricle was dilated at 6.1cm with good systolic function.Aortic valve normal.Atrial septic aneurysm was present, but no pfo.Calcified nodule on the tricuspid valve which was present on previous toe¿s.Crp responded to antibiotics and reduced to 141.Coronary angiogram done on (b)(6) 2013 which showed normal coronary arteries.Renal parameters and full blood count normal.Patient given 10mg of vitamin k, flucloxacillin, 2g, 6 times a day, and was on gentamicin till (b)(6) 2013.The surgery was performed and the carbomedics standard m7-033 mechanical mitral valve was implanted.The patient was placed on antibiotics for 6 weeks following surgery.18 months after the operation on (b)(6) 2015 the patient was admitted with a 3 day history of feeling feverish, tired, and generally unwell.The patients blood culture tested positive for staphylococcus aureus, the same organism that was present 18 months prior.Triple therapy intravenous antibiotics ( gentamicin, flucloxacillin, rifampicin) were administered.Patients bilirubin was deranged (peak 94) and ldh (1453).Transesophageal echocardiography demonstrated a significant paraprosthetic leak.The patient was scheduled for a mitral valve replacement.The patients warfarin and low molecular weight heparin were discontinued on (b)(6) 2015 and intravenous heparin commenced on (b)(6) 2015 in preparation for surgery.On (b)(6) 2015 the patient received a mitral valve replacement.There was partial dehiscence of the mechanical mitral valve prosthesis in the posterior aspect with mild rocking movement.No macroscopic evidence of vegetation.High velocity jet of severe paraprosthetic mitral regurgitation directed along the lateral wall.Both leaflets appeared to move normally.Left atrial appendage was clear.Left ventricular systolic function is preserved.Left ventricle did not appear dilated.Aortic valve is trileaflet.No circumferential evidence of any abscess cavity.Trivial aortic regurgitation.The procedure was performed and the valve was explanted and replaced with another carbomedics standard m7-033 mechanical valve.No complications were reported.Patient had six weeks of antibiotics and is now doing well.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7444160
Report Number3005687633-2018-00140
Device Sequence Number1124840
Product Code LWQ
UDI-Device Identifier08022057012753
UDI-Public(01)08022057012753(240)M7-033(17)180701
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/01/2018
Device Model NumberCPHV
Device Catalogue NumberM7-033
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2018
Supplement Date Received by Manufacturer03/24/2018
06/14/2018
07/19/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date04/19/2018
07/16/2018
08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;